Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 17, NWS Bismarck, ND

August 14, 201513 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 14, 2015, 2:50 PM MDT for 13 counties in North Dakota. It took effect at Aug 15, 2015, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2015, 2:50 PM MDT (20:50 UTC)
In effect from
Aug 15, 2015, 9:00 AM MDT
Expired
Aug 15, 2015, 8:00 PM MDT
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS83 KBIS 142050
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT FRI AUG 14 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE
SATURDAY MORNING THROUGH SATURDAY EVENING...

.ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 30 MPH AND
RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR
WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED.

NDZ001-009-017-018-031>033-040-041-043-044-150500-
/O.UPG.KBIS.FW.A.0013.150815T1500Z-150816T0200Z/
/O.NEW.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
350 PM CDT FRI AUG 14 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR DRY FUELS...GUSTY WINDS...AND LOW 
RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017...
018...031...032...033...040...041...043 AND 044...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 001...009...017...018... 
  031...032...033...040...041...043 AND 044. 

* WIND...WEST...SUSTAINED AROUND 20...GUSTING TO 30 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

JJS
8 follow-up statements
907 
WWUS83 KBIS 142103
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
403 PM CDT FRI AUG 14 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE
SATURDAY MORNING THROUGH SATURDAY EVENING...

.ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 30 MPH AND
RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR
WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED
FLAG WARNING HAS BEEN ISSUED.

NDZ001-009-017-018-031>033-040-041-043-044-150915-
/O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
403 PM CDT FRI AUG 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR DRY FUELS...GUSTY WINDS...AND LOW 
RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017...018...
031...032...033...040... 041...043 AND 044...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9...17...18...31...32...33...40
...41...43...44

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
871 
WWUS83 KBIS 150059
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT FRI AUG 14 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE
SATURDAY MORNING THROUGH SATURDAY EVENING...

.ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND
RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR
WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED.

NDZ002-010-151300-
/O.EXA.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
BURKE-MOUNTRAIL-
759 PM CDT FRI AUG 14 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
DRY FUELS...WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE
HUMIDITY VALUES FOR FIRE WEATHER ZONES 002 AND 010...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...2...10

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

NDZ001-009-017-018-031>033-040-041-043-044-151300-
/O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
759 PM CDT FRI AUG 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR DRY FUELS...WARM 
TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR
FIRE WEATHER ZONES 001...009...017...018...031...032...033...040...
041...043 AND 044...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9...17...18...31...32...33...40
...41...43...44

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
694 
WWUS83 KBIS 150520
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1220 AM CDT SAT AUG 15 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE
SATURDAY MORNING THROUGH SATURDAY EVENING...

.ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND
RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR
WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED
FLAG WARNING HAS BEEN ISSUED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-151330-
/O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1220 AM CDT SAT AUG 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS...
WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY
VALUES FOR FIRE WEATHER ZONES 001...009...017...018...031...032...
033...040... 041...043 AND 044...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH
DAKOTA...1...9...17...18...31...32...33...40 ...41...43...44

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AJ
379 
WWUS83 KBIS 150830
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT SAT AUG 15 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE
THIS MORNING THROUGH THIS EVENING...

.WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY
VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH
DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING
HAS BEEN ISSUED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-151630-
/O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
330 AM CDT SAT AUG 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS...
WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY
VALUES FOR FIRE WEATHER ZONES 001...009...017...018...031...032...
 033...040... 041...043 AND 044...

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
AJ
384 
WWUS83 KBIS 151440
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT SAT AUG 15 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH
THIS EVENING...

.WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY
VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH
DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING
HAS BEEN ISSUED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-160200-
/O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
940 AM CDT SAT AUG 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR DRY FUELS... WARM TEMPERATURES...GUSTY WINDS...
AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...
009...017...018...031...032...  033...040... 041...043 AND 044...

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

JJS
679 
WWUS83 KBIS 151727
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1227 PM CDT SAT AUG 15 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH
THIS EVENING...

.WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY
WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA.
COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-160130-
/O.CON.KBIS.FW.W.0017.000000T0000Z-150816T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1227 PM CDT SAT AUG 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR DRY FUELS... WARM TEMPERATURES...GUSTY WINDS...
AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...
009...017...018...031...032...  033...040... 041...043 AND 044...

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 95.

* THUNDERSTORMS...ISOLATED EARLY AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

MM
103 
WWUS83 KBIS 152029
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CDT SAT AUG 15 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH
THIS EVENING...

.WESTERLY WINDS GUSTING TO AROUND 35 MPH AND RELATIVE HUMIDITY
VALUES FALLING TO AROUND 20 PERCENT OVER FAR WESTERN NORTH
DAKOTA WILL CONTINUE TO BRING CRITICAL FIRE WEATHER CONDITIONS
THROUGH THIS AFTERNOON INTO THIS EVENING. THEREFORE...A RED FLAG
WARNING REMAINS IN EFFECT.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-160200-
/O.CON.KBIS.FW.W.0017.000000T0000Z-150816T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
329 PM CDT SAT AUG 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR DRY FUELS...WARM TEMPERATURES...GUSTY WINDS...
AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...
009...017...018...031...032...033...040...041...043 AND 044...

* WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UP TO 100 DEGREES.

* THUNDERSTORMS...ISOLATED EARLY AFTERNOON THUNDERSTORMS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

JJS
979 
WWUS83 KBIS 160041
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT SAT AUG 15 2015

...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH
THIS EVENING...

.WESTERLY WINDS GUSTING TO AROUND 35 MPH AND RELATIVE HUMIDITY
VALUES FALLING TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA
WILL CONTINUE TO BRING CRITICAL FIRE WEATHER CONDITIONS THROUGH
THIS EVENING. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-160200-
/O.CON.KBIS.FW.W.0017.000000T0000Z-150816T0200Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
741 PM CDT SAT AUG 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR DRY FUELS...WARM TEMPERATURES...GUSTY WINDS...
AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...
002...009...010...017...018...031...032...033...040...041... 043
AND 044...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...2...9...10...17...18...31...32
...33...40...41...43...44

* WIND...WEST-NORTHWEST...SUSTAINED AROUND 20 TO 25 MPH...GUSTING
  TO 35 MPH.

* HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 14, 11:09 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 14, 11:09 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CDT FRI AUG 14 2015

.UPDATE...
ISSUED AT 1158 AM CDT FRI AUG 14 2015

PREVIOUS FORECAST REMAINS ON TRACK.

UPDATE ISSUED AT 848 AM CDT FRI AUG 14 2015

FOG HAS DISSIPATED ACROSS CENTRAL AND WESTERN NORTH DAKOTA. FOCUS
REMAINS ON FIRE WEATHER CONDITIONS AND THE POTENTIAL FOR SEVERE
STORMS ON SATURDAY.

UPDATE ISSUED AT 640 AM CDT FRI AUG 14 2015

FOG SHOWING UP ACROSS THE JAMES RIVER VALLEY SO PATCHY FOG WILL
REMAIN IN THE FORECAST THROUGH MID MORNING. SKIES REMAIN MOSTLY
CLEAR ACROSS THE REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM CDT FRI AUG 14 2015

THE MAIN FOCUS FOR THE SHORT TERM IS VERY HOT CONDITIONS TODAY.

THE UPPER LEVEL RIDGE THAT HAS BEEN PARKED ACROSS THE MOUNTAIN
WEST WILL SLOWLY PUSH EASTWARD TODAY AND CENTER OVER EASTERN
MONTANA AND WESTERN NORTH DAKOTA. COMPRESSIONAL HEATING WILL
FURTHER ADD TO AN ALREADY WARM DAY AS A TROUGH AND FRONT MOVE
INTO EASTERN MONTANA. LATEST GUIDANCE CONTINUES TO SUGGEST
TEMPERATURES AROUND 100 DEGREES WEST...AND VERY NEARLY 100
CENTRAL. WITH VERY HOT TEMPERATURES AND LOW RELATIVE HUMIDITY AROUND
15 PERCENT...DANGEROUS FIRE CONDITIONS ARE POSSIBLE ACROSS WESTERN
NORTH DAKOTA TODAY. HOWEVER...WINDS ARE NOT EXPECTED TO BE ALL
THAT STRONG. WITH MOISTURE ADVECTING IN AHEAD OF THE TROUGH AND
AFTERNOON WINDS LESS THAN 20 MPH...IT APPEARS CRITICAL FIRE
WEATHER CONDITIONS MAY NOT BE REACHED. THE LATEST CONDITIONS AND
HIGH RESOLUTION MODELS WILL BE MONITORED CLOSELY SHOULD TRENDS
CHANGE AND A RED FLAG WARNING IS NEEDED.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 335 AM CDT FRI AUG 14 2015

FIRE WEATHER CONCERNS HIGHLIGHT THE EARLY PORTION OF THE EXTENDED
PERIOD. A PERSISTENT AND STRONG H500 RIDGE THAT HAS RESULTED IN
ABOVE NORMAL TEMPERATURES INTO THE 90S TO AROUND 100 PAST FEW
DAYS HAS CURED GRASSLANDS ACROSS WESTERN NORTH DAKOTA. CLOSED LOW
OVER THE PACIFIC NORTHWEST WILL KICK THROUGH AND OVER THE RIDGE
BREAKING IT DOWN AND ALLOWING A PACIFIC COLD FRONT TO MOVE THROUGH
NORTH DAKOTA ON SATURDAY AFTERNOON. IN THE WAKE OF THE FRONT A
WELL MIXED ATMOSPHERE WILL SUPPORT MOMENTUM TRANSFER AND WINDS OF
20 TO 30 MPH. WHILE THE COOLEST AIR LAGS BACK A BIT HIGH
TEMPERATURES WILL REACH 88 TO 96 ACROSS THE WEST. THIS WILL BRING
ELEVATED FIRE WEATHER CONCERNS THAT MAY BECOME CRITICAL WITH A BIT
MORE WIND AND A TISH LOWER RELATIVE HUMIDITY. THIS PROMPTED A
FIRE WEATHER WATCH FOR SATURDAY WEST. ELSEWHERE RELATIVE HUMIDITY
WILL BE SUFFICIENTLY HIGHER TO MITIGATE THE FIRE WEATHER CONCERNS
ACROSS THE CENTRAL SECTIONS. WIDELY SCATTERED THUNDERSTORMS WILL
ALSO BE A CONCERN FOR DRY LIGHTNING.

SCATTERED THUNDERSTORMS WILL MOVE EAST WITH THE FRONT SATURDAY
AFTERNOON AND NIGHT ACROSS CENTRAL AND EASTERN NORTH DAKOTA. BY
SUNDAY AND MONDAY COOLER AND DRYER AIR WILL PREVAIL WITH HIGHS
FROM THE 70S TO AROUND 80S.

SCATTERED THUNDERSTORMS WILL RETURN FOR TUESDAY THROUGH THURSDAY
AS SHORTWAVE ENERGY MOVES FROM THE ROCKIES INTO THE NORTHERN
PLAINS.

MONDAY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1158 AM CDT FRI AUG 14 2015

VFR CONDITIONS THROUGH THE 18Z TAF PERIOD. A COLD FRONT WILL MOVE
INTO WESTERN PORTIONS OF THE STATE AROUND 15Z SUNDAY SWITCHING
WINDS MORE WESTERLY AT KISN AND KDIK. AHEAD OF THE FRONT SOUTHERLY
WINDS WILL INCREASE TO AROUND 15 KTS AT KBIS...KMOT...AND KJMS.
THE COLD FRONT WILL PROGRESS EAST THROUGH THE AFTERNOON SUNDAY
WITH SOME THUNDERSTORMS POSSIBLE LATER IN THE AFTERNOON AT KBIS
AND KJMS.

&&

.FIRE WEATHER...
ISSUED AT 335 AM CDT FRI AUG 14 2015

...DANGEROUS FIRE CONDITIONS ARE POSSIBLE TODAY/TOMORROW...

PORTIONS OF NORTHWEST NORTH DAKOTA COULD SEE TEMPERATURES ABOVE
100 DEGREES...RELATIVE HUMIDITY AROUND 15 PERCENT AND AFTERNOON
WINDS OUT OF THE SOUTH AROUND 15 MPH. WHILE THESE CONDITIONS WILL
LEAD TO AN ELEVATED FIRE THREAT...FORECAST WIND SPEEDS ARE NOT
HIGH ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS.
HOWEVER...CONDITIONS WILL BE MONITORED CLOSELY SHOULD HUMIDITY
DROP FURTHER OR WINDS INCREASE AND A RED FLAG WARNING BE REQUIRED.

ON SATURDAY...DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE
WITH THE PASSAGE OF A COLD FRONT ACROSS WESTERN NORTH DAKOTA.
WEST WINDS OF 20 TO 30 MPH AND LOW RELATIVE HUMIDITY OF 20 PERCENT
WILL LEAD TO AN ELEVATED FIRE WEATHER THREAT. IF WINDS GUST A BIT
MORE OR RELATIVE HUMIDITY FALLS INTO THE TEENS...CRITICAL FIRE
WEATHER CONDITIONS WILL EXIST. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR SATURDAY MORNING THROUGH THE EVENING FOR THE WESTERN
THIRD OF NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NDZ001-009-017-018-031>033-040-041-043-044.

&&

UPDATE...MM
SHORT TERM...AJ
LONG TERM...WAA
AVIATION...MM
FIRE WEATHER...WAA/AJ
Hazardous weather outlook, Aug 14, 2:26 PM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT FRI AUG 14 2015

NDZ001-009-017-018-031>033-040-041-043-044-152030-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
326 PM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY GUSTY WINDS AND LOW HUMIDITY WILL BRING FIRE WEATHER
CONCERNS TO FAR WESTERN NORTH DAKOTA. A RED FLAG WARNING HAS BEEN
ISSUED FROM LATE MORNING SATURDAY THROUGH THE EVENING HOURS.
MONITOR WWW.WEATHER.GOV/BIS FOR THE LATEST FIRE WEATHER
CONDITIONS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...WITH A LOW
PROBABILITY FOR SEVERE WEATHER. THERE IS A CHANCE FOR
THUNDERSTORMS AGAIN MONDAY AFTERNOON THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>004-010>012-019>021-034-042-045-152030-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-MERCER-OLIVER-
MCLEAN-MORTON-GRANT-SIOUX-
326 PM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. A FEW STORMS COULD BE
STRONG WITH HAIL AND GUSTY WINDS. THERE IS A CHANCE FOR THUNDERSTORMS
AGAIN MONDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-022-023-025-035>037-046>048-050-051-152030-
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
326 PM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. A FEW STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN
THREATS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN MONDAY EVENING
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

JJS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:10 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more12 hr

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.